MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.159S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during subtrochanteric femur fracture of the left hip procedure, the trochanteric fixation nail advanced system (tfna) with lag screw and cannulated stepped drill bit were used to fix the device.Using the tfna and the drill bit the surgeon was able to get a good reduction of the femur fracture and was able to put tfna nail in placed.When the surgeon was using a stepped drill bit, it was observed that the drilling was very hard and noticed a lot of squeaking that was happening and lot of resistance, so it was immediately convinced that the stepped drill bit is deflecting.It was also decided that they did come down the blade guide was compressed against the femur being a butcher compression that is overtightened.The tfna has a recent history of breakage due to drill bit strike against the nail.Out of concern, damaging, ruining and affecting the nail the surgeon selected to exchange the nail.And as a result, the nail went back immediately.It is unknown if there was a surgical delay.Procedure was successfully completed.Patient consequence is unknown.Concomitant device reported: unk - nail head elem: tfna lag screw (part# unknown; lot# unknown; quantity: 1).Unk - guides/sleeves/aiming: guide (part# unknown, lot# unknown, quantity#1).This complaint involves two (2) devices.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: manufacturing location: monument, manufacturing date: july 13, 2019, expiration date: may 31, 2029, part number: 04.037.159s, 11mm/130 deg ti cann tfna 380mm/left- sterile, lot number: 11l6466 (sterile), lot quantity: 4.One piece was scrapped in cell at op #30, gundrill, for a broken tool issue.One piece was scrapped in cell at op #150, qa final inspect, for surface finish dings and scratches.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, tfna assembly inspectio met all inspection acceptance criteria.Packaging label log (pll) lppf, lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna, lot number: 4l86451, lot quantity: 96.Production order traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, lot number: h794574, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated february 20, 2019 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, lot number: 10l4556, lot quantity: 150.Production order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00, lot number: h880935, lot quantity: 2,085 lbs.Inspection instruction met all inspection acceptance criteria.Certificate of analysis supplied by metalwerks inc.Dated march 19, 2019 was reviewed and determined to be conforming.Lot summary report dated april 16, 2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Visual inspection: the 11mm/130 deg ti cann tfna 380mm/left - sterile (p/n: 04.037.159s, lot number: 11l6466) was received at us customer quality (cq) on may 6, 2020.Visual inspection of the complaint device showed it was an assembly of the tfna nail body and the 130 degrees lock prong assembly.Inspection also revealed marks of drilling on the anterior side of the proximal hole of the nail body.The marks were deep and visible on the entire anterior inside of the hole.The posterior side did not have any sign of drilling.This could be interpreted as misalignment but we can't replicate since all mating devices were not returned.The visual inspection also reveals a straight scratch on the surface next to the proximal hole where the drilling occurred.No other physical damage or irregularity was noticed.Functional test: a functional assessment was not performed due to the as received condition of the device and also all mating devices not returned.However, the returned drill was able to pass through the proximal hole of the nail without interference and with enough clearance.Can the complaint be replicated with the returned device unable to replicate.Dimensional inspection: dimensional inspection could not be perform due to post-manufacturing damage of the proximal hole.Document/specification review: top level drawing manufactured to and current drawing was reviewed.The change description was to: removing the flutes along the shaft of the nail for: all short nails (170mm, 200mm, 235mm) ¿ 9mm, 10mm, 11mm, 12mm long nails (260mm ¿ 480mm) ¿ 9mm, 10mm views in all assembly and registration drawings affected by the flute removal will be updated add note in registration drawings: 2.No flutes for nails: all 9mm, 10mm.(170mm, 200mm, 235mm) 11mm, 12mm the change implemented did not impact this nail size, therefore no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: the complaint as reported is unable to be replicated however the visual inspection revealed deep marks of drilling on the right side of the proximal hole and scratches of the nail body, therefore the overall complaint is considered confirmed.The left side did not have any sign of drilling.It is possible that there could be a misalignment during the nail insertion or drilling.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.The need for further corrective/preventive action will be assessed within the pie.Further investigation will not be conducted in this complaint as it will be addressed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10002649
Report Number2939274-2020-02053
Device Sequence Number19352243
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Device Lot Number11L6466
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer05/06/2020
05/28/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/22/2020
05/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; 6MM/9MM CANNULATED STEPPED DRILL BIT; UNK - DRILL STOP; UNK - GUIDES/SLEEVES/AIMING: GUIDE ; UNK - NAIL HEAD ELEM: TFNA LAG SCREW; 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; 6MM/9MM CANNULATED STEPPED DRILL BIT; UNK - DRILL STOP; UNK - GUIDES/SLEEVES/AIMING: GUIDE ; UNK - NAIL HEAD ELEM: TFNA LAG SCREW
Patient Age38 YR
Patient Weight127